Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Joint pain, muscle ache, mucous in stools, pricking sensation in fingers, stiffness in neck, shoulders. Cause?

Hi. I am 38years old, female. Have been poorly since May maybe even before. Have major joint pain and muscle ache. Had a large bout in summer where the pain went from joint to joint for about four weeks. Elbows, hips, knees. Had lots of mucus in stools , also recently large amount came out in its own. Right arm is aching heavy with paint in elbow and wrist . Today got pins and needles in fingers also. My neck is cracking badly. Some morning I have major stiffness in neck shoulders and struggle to get moving. Suffered a miscarriage recently, which was very sad. Had major pain, unbearable all around rib cage feeling like I was being crushed. Also have suffered with pain in lung area and was told it was likely inflammation and of heart lining too. Suffered an ulcerative eye condition a few months ago and had to wear sunglasses as was sensitive to light. This is taking over my life... I have been referred back to rheumatologist whom I have seen a few months ago. They said then That all test they did were normal with exception of a marginally low protein in my blood. At the time they took it I was in much better health. Please help. Also have had bad spasms from right hand side of abdomen, feels like an organ jumping. Tummy swells badly at times.
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Helloo.. So ur problems are Joint Pains, passing mucus with stools, and neck pain with pins and needles in the fingers.
There is a history of abortion, was this before or after these symptoms started ?

Now need some more information especially on passing of blood with the
stools? Any weight loss, your Hb, any history of diabetes.
Are you taking any medicines fr Joint pains, any involvement of small joints of the hands ?

The scenarios are basically three which would need to be reviewed ---
a) consider Inflammatory Bowel Disease (IBD ) Now in this disease there is a gradual onset of diarrhoea with mucus and blood, it can progress to all these problems you are facing. The artheritis, ( Joint pains ) is a reactionary problem, so also the eye problem. Thus the Bowels need to be looked into, by a Gastrologist, who would do a colonoscopy and stools test. The treatment is very simple medicines have to be taken for a long time.
b) Sometimes Rheumatoid Artheritis can be present with negative blood tests. However, the Mucus diarrhoea is seldom assosciated with RA. It could come only if you are on drugs like Methotrexate / steroids / anti-TNF drugs.
c) post abortion sepsis leading to a reactionary artheritis, intestinal inflammation and eye inflammation. which can cause all these symptoms.

So it appears that investigations would help u and a review by the Gastrologist is essential.

The pins and needles sensation could be due t Vitamins deficiency consequent to the mucus diarrhoea,

Hope these guidelines are useful. Indeed, with some feedback from u would be able to help u more.

With best wishes


Answered: Sat, 26 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor